Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 72, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 24, 1999, 8:58 PM CDT for 5 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 1999, 8:58 PM CDT (01:58 UTC)
- Expired
- Aug 25, 1999, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Clay County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 104 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1977 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 250206 FFWBNA TNC027-087-133-137-141-159-250500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 858 PM CDT TUE AUG 24 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CELINA JACKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF GAINESBORO OVERTON COUNTY IN TENNESSEE PICKETT COUNTY IN TENNESSEE EXTREME NORTHWESTERN PUTNAM COUNTY IN TENNESSEE SMITH COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CARTHAGE * UNTIL MIDNIGHT CDT * AT 850 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE COUNTIES OF SMITH...JACKSON...OVERTON...CLAY AND PICKETT COUNTIES IN NORTHEASTERN MIDDLE TENNESSEE. * THUNDERSTORM WITH LOCALLY HEAVY RAINFALL ARE CONTINUING TO MOVE THROUGH THIS AREA AT 20 MPH WITH MORE ACTIVITY FORMING TO THE SOUTHWEST. TWO TO FOUR INCHES OF RAINFALL HAS FALLEN OVER THIS AREA WITH OBSERVERS IN OVERTON COUNTY REPORTING OVER 5 INCHES OF RAINFALL. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER& GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NASHVILLE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 8:30 PM CDT, 28 minutes earlier.
Area forecast discussion, Aug 24, 8:30 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 830 PM CDT TUE AUG 24 1999 LATEST SURFACE ANALYSIS SHOWING WEAK LOW BNA/BWG VICINITY WITH TRAILING FRONTAL BOUNDARY NEAR MKL TO N OF MEM. DEWPOINTS NW OF FRONT NOW IN 50S AND ADDITIONALLY MID/UPR LEVEL DRYING SEEN NICELY ON WV LOOPS. RADAR SCOPES CLEAR BEHIND MID STATE CONVECTION AND EXPECT PRECIP TO MOVE E AND OUT OF AREA OVERNIGHT AS DRYER AIR PUSHES IN. WILL MAKE CHANGES TO ZONES BUT MAINLY TO CLEAN UP BASED ON PROGRESSION OF PRECIP. TEMPS SEEM OKAY FOR NOW. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:02 PM CDT | Flash Flood Warning | OHX | Clay | 118 min |
| Aug 24, 7:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 67 min |
| Aug 24, 7:20 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 40 min |
| Aug 24, 7:20 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 40 min |
| Aug 24, 8:58 PM CDT | Flash Flood Warning | OHX | Smith | 3 hr |
| Aug 24, 10:53 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam | 37 min |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.